MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3737C90TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Insufficient Information (4580); High White Blood Cell Count (4594)
Date of Event 03/12/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: vnmc3737c182tu, serial/lot #: (b)(4), ubd: 26-may-2021, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant navion stent grafts were implanted during an endovascular procedure for the treatment of a thoracic aortic aneurysm of an unknown size.A left subclavian transposition, subsequent to the deployment of valiant navion was also performed.It was reported during a follow-up ct about 18 months later that a type ia endoleak was noted on one of the grafts.It is unknown which stent graft.An intervention was carried out a month later where a left to subclavian artery bypass was performed in order to treat the type ia endoleak and the endoleak was resolved.  as per the physician the cause of the type ia endoleak could not be determined.  no additional clinical sequalae was provided and the patient is fine.
 
Additional Manufacturer Narrative
Core lab review of ct imaging from approximately 18 months post index procedure observed no endoleak, fracture, stent ring enlargement or stent ring migration.Core lab review of ct imaging from approximately 27 months post index procedure observed no endoleak, stent ring enlargement or stent ring migration.The imaging was non evaluable for fracture.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5; additional information received: it was reported the patient expired approximately 2 years and 11 months after the index procedure.The cause of death was noted as aortic related.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction to b5.The previously reported sentence "the cause of death was noted as aortic related" should read " the cause of death was noted as aortic related due to a type i endoleak." medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: it was clarified that the endoleak involved in the patient's death was a type ia.The site reported that the initial evaluation included a cta of the chest, which showed a type 1 endoleak at the site of a previous aortic graft.This endoleak had increased compared to prior imaging.The original plan was to take the patient to the or after starting broad-spectrum antibiotics the day before due to possible aortopulmonary fistula, as recommended by vascular surgery.The patient's white blood cell count (wbc) was rising, from 20.5 on 11-aug to 30.0.Because the wbc count continued to increase, there was concern for infection of the aortic graft, so surgery was canceled.The plan then changed to discharge the patient to hospice care at home on the following day.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12867476
Report Number9612164-2021-04539
Device Sequence Number3708275
Product Code MIH
UDI-Device Identifier00763000101053
UDI-Public(01)00763000101053(17)210522
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2021
Device Model NumberVNMC3737C90TU
Device Catalogue NumberVNMC3737C90TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer05/28/2024
09/08/2025
09/11/2025
10/07/2025
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date06/26/2024
09/11/2025
09/11/2025
10/15/2025
Date Device Manufactured05/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age71 YR
Patient SexFemale